Serotonin Syndrome with Rhabdomyolysis: A Case Report and Recommended Prevention

Main Article Content

Weerasak Muangpaisan
Songchai Chinwattanakul
Naruemon Dhana
Supachoke Singhakant

Abstract

Serotonin syndrome is a severe but preventable adverse drug reaction. This syndrome is rare and usually underrecognized. It is resulted from the excessive serotonin receptor stimulation, mostly by combination of serotonergic agents. The clinical triads are altered mental status, autonomic dysfunction and neuromuscular abnormalities. Occasionally, severe cases of serotonin syndrome are complicated by rhabdomyolysis and other potentially life-threatening conditions. In this report, we describe a 22-year-old man presenting with serotonin syndrome and rhabdomyolysis from serotonergic drug interaction. In addition, recommendation of preventive strategies is included.

Downloads

Download data is not yet available.

Article Details

How to Cite
Muangpaisan, W. ., Chinwattanakul, S. ., Dhana, N. ., & Singhakant, S. . (2005). Serotonin Syndrome with Rhabdomyolysis: A Case Report and Recommended Prevention. Siriraj Medical Journal, 57(8), 336–338. Retrieved from https://he02.tci-thaijo.org/index.php/sirirajmedj/article/view/245608
Section
Case Report